Scholion.ai

The Welch-James approximation to the distribution of the residual sum of squares in a weighted linear regression

SØREN JOHANSEN

Biometrika · 1980 · Volume 67 · Issue 1

DOI: 10.1093/biomet/67.1.85

Abstract

A general discussion is given of the approximate distribution of the residual sum of squares in a linear model in which a weighted analysis is made with weights estimated empirically as the reciprocals of variance estimates. Applications to testing hypotheses are made and various generalizations indicated. The initial results simplify those of James (1951, 1954).

Enable JavaScript for citation tools and additional paper interactions.